Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 19, 2012, 6:01 PM EDT for Seminole County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 19, 2012, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WWUS82 KMLB 192201
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUL 19 2012
FLZ046-141-192245-
COASTAL VOLUSIA COUNTY-SEMINOLE-
601 PM EDT THU JUL 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN SEMINOLE
COUNTY...AND SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 645 PM EDT.
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OVIEDO...
MOVING NORTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2879 8084 2879 8097 2869 8097 2861 8107
2861 8124 2867 8130 2880 8119 2879 8118
2879 8114 2883 8112 2882 8107 2889 8110
2898 8102
TIME...MOT...LOC 2201Z 232DEG 14KT 2866 8115
$$
BOWENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:10 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 19, 3:10 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT THU JUL 19 2012 .DISCUSSION... CURRENTLY/TONIGHT...SCATTERED SHOWERS AND STORMS ARE BEGINNING TO FORM ACROSS LAKE AND VOLUSIA COUNTIES AND ARE PUSHING TOWARD THE NORTHEAST. ADDITIONAL DEVELOPMENT POSSIBLE INTO LATE AFT/EARLY EVE FARTHER SOUTH OVER THE INTERIOR ALONG SEA BREEZE BOUNDARIES. A FEW STRONG STORMS MAY FORM...PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING...ESPECIALLY WITH ANY BOUNDARY INTERACTIONS/COLLISIONS. CONVECTION SHOULD DIE OUT BY MIDNIGHT WITH SKIES CLEARING AND TEMPS FALLING INTO THE LOW/MID 70S OVERNIGHT. FRIDAY...DEEP LAYER ATLANTIC RIDGE AXIS WILL CONTINUE A NORTHWARD MOVEMENT AND RESIDE ACROSS CENTRAL FLORIDA TOMORROW. DRIER AIR AND HAZY CONDITIONS FROM SAHARAN DUST WILL CONTINUE TO BUILD INTO THE REGION AND LIMIT RAIN CHANCES ACROSS THE AREA. WILL KEEP ONLY A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND STORMS MAINLY ACROSS THE INTERIOR ALONG AND AHEAD OF THE EAST COAST SEA BREEZE. WITH CONVECTION REMAINING ISOLATED...DAYTIME HEATING WILL PRODUCE HIGHS IN THE LOW/MID 90S ACROSS THE AREA WITH HEAT INDICES BETWEEN 100 TO 105. SAT-SUN...SURFACE HIGH PRESSURE RIDGE AXIS REMAINS OVER CENTRAL FLORIDA SATURDAY AND IS FORECAST TO MOVE INTO NORTH FLORIDA SUNDAY. SOUTH TO SOUTHEAST WINDS WITH THIS RIDGE WILL ALLOW FOR INCREASING MOISTURE INTO THE WEEKEND WITH A CHANCE OF AFTERNOON STORMS AND SHOWERS BOTH SATURDAY AND SUNDAY. HIGHS AROUND 90 AT THE COAST DUE TO EARLY SEA BREEZE FORMATION EACH DAY AND LOW/MID 90S INLAND. LOWS WILL BE IN THE LOW/MID 70S SATURDAY AND SUNDAY MORNINGS. MON-WED...(PREVIOUS DISCUSSION) LOW LEVEL RIDGE AXIS REMAINS OVER NORTHERN FLORIDA MONDAY AND TUESDAY THEN BEGIN SHIFTS SOUTH AND EAST WEDNESDAY AS SURFACE AND LOW LEVEL TROUGHING MOVING ACROSS THE SOUTHEAST STATES PUSHES THE SURFACE RIDGE TO THE SOUTHEAST. SOUTHEAST WIND FLOW PATTERN MONDAY AND TUESDAY SHIFTS TO THE SOUTH THEN SOUTHWEST TUESDAY. PREVAILING SOUTHEAST TO EAST FLOW WILL ALLOW FOR EARLIER SEA BREEZE FORMATION AND PRECIPITATION MOVING INLAND EARLY AND MERGE WITH WEST COAST SEA BREEZE ON THE WESTERN HALF OF THE STATE MID AFTERNOON MONDAY AND TUESDAY. WIND SHIFTING TO THE SOUTH AND SOUTHWEST WEDNESDAY WILL SHIFT THE FOCUS FOR STORMS TO THE EAST COAST WEDNESDAY. HIGHS LOW 90S INTERIOR AND UPPER 80S/AROUND 90 COASTAL AREAS MONDAY AND TUESDAY. && .AVIATION...TEMPO IFR/MVFR CONDS WILL OCCUR WITH SCT SHRA/TSRA MAINLY NORTH OF KMCO THROUGH 00Z. HOWEVER LINGERING ISO CONVECTION MAY PERSIST INTO EARLY EVE WITH SEA BREEZE COLLISIONS OVER THE INTERIOR. OTHERWISE VFR CONDS EXPECTED OVERNIGHT AND INTO TOMORROW MORNING. DRIER AIR OVER THE REGION FRIDAY WILL SIGNIFICANTLY LIMIT AFT SHRA/TSRA ACTIVITY. && .MARINE... FRI-MON...SURFACE HIGH PRESSURE RIDGE WILL CONTINUE A GRADUAL NORTHWARD MOVEMENT INTO CENTRAL FLORIDA FRIDAY AND SATURDAY AND THEN INTO NORTH FLORIDA SUNDAY AND MONDAY. DRY CONDS TO PERSIST TOMORROW AND THEN RAIN CHANCES GRADUALLY INCREASE INTO THE WEEKEND AS S/SE FLOW DRAG MOISTURE NORTHWARD. BOATING CONDS LOOK TO REMAIN FAVORABLE WITH WINDS REMAINING OUT OF THE S/SE AND BELOW 15 KNOTS THROUGH THE PERIOD. SEAS WILL RESIDE BETWEEN 2-4 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 91 / 20 10 10 30 MCO 74 95 75 94 / 20 20 10 30 MLB 75 91 78 92 / 10 10 10 20 VRB 74 90 76 90 / 10 10 10 20 LEE 75 96 76 94 / 10 20 10 30 SFB 76 95 76 94 / 20 20 10 30 ORL 76 95 77 94 / 20 20 10 30 FPR 75 90 76 91 / 10 10 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH RADAR/IMPACT WEATHER...PENDERGRAST
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 435 AM EDT THU JUL 19 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 435 AM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE AXIS OF THE DEEP LAYER ATLANTIC HIGH PRESSURE RIDGE WILL BUILD SLOWLY NORTHWARD TO AROUND OKEECHOBEE TODAY. THIS WILL BRING DRIER AIR ALOFT TO THE TREASURE COAST...SO AFTERNOON STORMS ARE NOT FORECAST THERE. HIGHER MOISTURE WILL CONTINUE FROM LAKE COUNTY AND METRO ORLANDO TO CAPE CANAVERAL AND VOLUSIA COUNTY...SO SCATTERED AFTERNOON STORMS ARE EXPECTED THERE. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING STRIKES IN A FEW STRONG STORMS. .RIP CURRENT IMPACT... A CONTINUED EASTERLY OCEAN SWELL WILL RESULT IN A LOW TO MODERATE RISK TODAY. THE HIGHEST THREAT WILL BE FROM AROUND MIDDAY THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON STORMS WILL MOVE NORTHEAST AT 15 TO 20 MPH ACROSS INLAND LAKES...MAINLY FROM LAKE COUNTY AND METRO ORLANDO TO CAPE CANAVERAL AND VOLUSIA COUNTY...INCLUDING THE ADJACENT COASTAL WATERS. A FEW STRONG STORMS WITH WIND GUSTS TO 35 KNOTS AND FREQUENT LIGHTNING STRIKES SHOULD OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COVERAGE OF AFTERNOON AND EVENING STORMS WILL BE LOW FRIDAY BUT A RETURN TO SCATTERED COVERAGE IS FORECAST FOR THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY
In the hours before
Special weather statement, Jul 19, 4:46 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT THU JUL 19 2012
FLZ141-192130-
COASTAL VOLUSIA COUNTY-
446 PM EDT THU JUL 19 2012
...FUNNEL CLOUDS POSSIBLE OVER EAST CENTRAL VOLUSIA COUNTY...
AT 441 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
NEW SMYRNA BEACH...MOVING NORTHEAST AT 15 MPH.
LOCAL ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR THE
POSSIBILITY OF LANDSPOUT FORMATION. A LANDSPOUT IS A TORNADO OF VERY
SHORT DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE
MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH.
LAT...LON 2910 8092 2908 8093 2908 8091 2907 8090
2895 8083 2888 8098 2904 8109 2914 8096
TIME...MOT...LOC 2045Z 236DEG 12KT 2900 8097
BOWENSpecial weather statement, Jul 19, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUL 19 2012
FLZ046-141-192245-
COASTAL VOLUSIA COUNTY-SEMINOLE-
601 PM EDT THU JUL 19 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN SEMINOLE
COUNTY...AND SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 645 PM EDT.
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OVIEDO...
MOVING NORTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2879 8084 2879 8097 2869 8097 2861 8107
2861 8124 2867 8130 2880 8119 2879 8118
2879 8114 2883 8112 2882 8107 2889 8110
2898 8102
TIME...MOT...LOC 2201Z 232DEG 14KT 2866 8115
BOWENThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Jul 19, 6:26 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| Jul 19, 7:06 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 39 min |
| Jul 19, 7:27 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.